MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUOCSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUOCSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Diaphoresis (2452); Shaking/Tremors (2515); Sleep Dysfunction (2517)
Date of Event 09/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, the lay-user/patient contacted lifescan (lfs) (b)(4), alleging that his onetouch verio2 meter read inaccurately erratic.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began at an unspecified time on (b)(6) 2020.The patient claimed obtaining blood glucose readings of "291 and 288 mg/dl" with the subject meter, performed more than 20 minutes apart.The patient stated that he usually manages his diabetes with 14 units of humalog insulin.The patient claimed he took an increased dose of 24 units of insulin on (b)(6) 2020 in response to the alleged inaccurate results.The patient reported developing symptoms of "sweating, shaking and can't sleep" at an unspecified time on (b)(6) 2020, but denied receiving medical treatment.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter and that the same approved sample site was used for testing.The cca noted that the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after taking an increased dose of insulin based on alleged inaccurate results obtained with the subject meter.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUOCSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug, 6300
SZ  6300
MDR Report Key10579022
Report Number3008382007-2020-04004
Device Sequence Number19527973
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number4638013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2020
Initial Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;